Do I Need To See a Doctor?

Cynthia Flynn's picture
Experts: 

QUESTION

Dear Midwife,
Hello! My name is Dana. I am 24 years old and have been married for 2 years. Last September (2002), my husband and I decided to start trying to have a baby. I stopped taking my birth control bills with about 7 active pills left to go in the pack. At the end of October, I weighed approximately 145 pounds. I am about 125 now, which is what I weighed before I started taking the pill.

My cycle came regularly until about March of this year. At that time, I became irregular with my cycle starting later each time. I would bleed a little bit for a couple of days and then heavy for 1-2 days and then light for 2-3 more days. My last cycle (June) I started a week earlier than I anticipated. I bled lightly for 5 days, heavy for 2 days, light for 3 days. My cycle has never been longer than 7 days. In the last month, my face has started to break out terribly. I have never been prone to acne before. I have done several home pregnancy tests, and the results have been negative. A doctor ordered an urine pregnancy test, which was also negative. I am not sure if I should go to see an OB/GYN or not. My husband is in the Army, and I am not sure if they would even let me see one without first going to my primary care physician.

Can you please help me? I have tried to use some of the ovulation predictors on the Internet. My husband and I have had sex on what should have been my most fertile day and several days surrounding that, and I have not gotten pregnant. Also, I tried some urine ovulation tests. I am just at a loss and beginning to worry because it has almost been a year. Also, my cycle comes at irregular intervals. My bleeding has began on these days for the last 3 months: 19 April, 24 May, and 22 June.

Thanks in advance for your help.

ANSWER

Does it seem like you are ovulating, based on your charting and the ovulation predictor kits? If so, then there are tests that can be done on both you and your husband to make sure that everything is ok, or to correct any problems.

If you are not clearly ovulating, then there is medication that may help.

-- Cynthia, CNM. PhD.

Tags: